Oklahoma, 2014Hail in Oklahoma, April 20, 2014
April 20, 2014 · NWS AMA · 1 event in 1 county or zone
A cluster of thunderstorms developed across the eastern Oklahoma Panhandle during the early evening hours of the 20th. These storms quickly strengthened to strong levels before moving into western Oklahoma shortly before 5 PM CST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms developed across the eastern Oklahoma Panhandle during the early evening hours of the 20th. These storms quickly strengthened to strong levels before moving into western Oklahoma shortly before 5 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 20, 2:30 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 2:30 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN APR 20 2014
.DISCUSSION...
ONLY MINOR CHANGES HAVE BEEN MADE TO THE FORECAST. HAVE INCREASED
POPS THIS EVENING ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA...
CLOSER TO PROXIMITY OF INCOMING UPPER-LEVEL JET STREAK...IN REGION
OF GREATER INSTABILITY. POPS AFTER MIDNIGHT HAVE BEEN TRIMMED TO
INCLUDE ONLY FAR EASTERN SECTIONS...AHEAD OF DEPARTING VORTICITY
MAXIMUM.
MONDAY AND TUESDAY EXPECTED TO BE DRY AND MILD. LOW-LEVEL JET
DEVELOPS TUESDAY NIGHT AHEAD OF NEXT MID-LEVEL TROF. WEDNESDAY
AFTERNOON CHANCES FOR STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
INCREASED SLIGHTLY AND SPREAD A BIT FARTHER WEST DUE TO EXPECTED
POSITION OF DRYLINE. WEDNESDAY EVENING POPS HAVE BEEN KEPT IN
EASTERN SECTIONS HAVE ALSO BEEN INCREASED SLIGHTLY...AND HAVE
ALSO BEEN SPREAD A BIT FARTHER WEST.
NO POPS IN REMAINDER OF FORECAST. NO FREEZING TEMPERATURES
EXPECTED. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH TUESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ON WEDNESDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS
THE WESTERN HALF OF THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ON SUNDAY ACROSS THE WESTERN TWO THIRDS OF THE
PANHANDLES. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 52 78 51 82 55 / 30 5 0 0 5
BEAVER OK 56 79 48 85 59 / 50 5 0 0 5
BOISE CITY OK 51 74 49 83 55 / 20 5 0 5 5
BORGER TX 55 79 54 85 58 / 30 5 0 0 5
BOYS RANCH TX 51 80 52 87 56 / 20 5 0 0 5
CANYON TX 51 79 50 82 55 / 20 5 0 0 5
CLARENDON TX 56 78 53 83 55 / 40 5 0 0 5
DALHART TX 47 75 48 86 53 / 20 5 0 5 5
GUYMON OK 52 77 49 84 57 / 30 5 0 5 5
HEREFORD TX 50 78 49 84 54 / 20 5 0 0 5
LIPSCOMB TX 58 78 49 82 57 / 50 5 0 0 5
PAMPA TX 53 77 51 81 57 / 40 5 0 0 5
SHAMROCK TX 56 79 52 83 56 / 50 5 0 0 0
WELLINGTON TX 56 80 54 86 56 / 50 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
05/03
Hazardous weather outlook, Apr 20, 2:46 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT SUN APR 20 2014
OKZ001>003-TXZ001>020-211145-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
346 PM CDT SUN APR 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW STRONG
THUNDERSTORMS WITH GUSTY WINDS AND HAIL UP TO THE SIZE OF NICKELS
WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE OKLAHOMA AND
TEXAS PANHANDLES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
PORTIONS OF THE PANHANDLES WEDNESDAY AFTERNOON AND NIGHT. DAMAGING
WINDS AND LARGE HAIL COULD BE POSSIBLE.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS
THE WESTERN HALF OF THE PANHANDLES. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE WESTERN HALF OF
THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
SUNDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE
FORECAST FOR WEDNESDAY AFTERNOON AND NIGHT...AS THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER MAY INCREASE.
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND
SATURDAY...AND FOR ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY.
COCKRELL
In the hours before
Special weather statement, Apr 20, 2:52 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT SUN APR 20 2014
TXZ019-020-202145-
COLLINGSWORTH TX-DONLEY TX-
352 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH AND EXTREME
SOUTHEASTERN DONLEY COUNTIES UNTIL 445 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MEMPHIS...MOVING NORTHEAST AT 30
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON... QUAIL... LUTIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3509 10025 3493 9999 3490 10000 3474 10021
3475 10058
TIME...MOT...LOC 2052Z 221DEG 26KT 3467 10046
CLKLocal storm report, Apr 20, 3:22 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL WHEELER 35.44N 100.28W
04/20/2014 E1.75 INCH WHEELER TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1400274
BUFFALOLocal storm report, Apr 20, 3:25 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 S TWITTY 35.30N 100.24W
04/20/2014 M1.00 INCH WHEELER TX STORM CHASER
&&
EVENT NUMBER AMA1400275
BUFFALOSpecial weather statement, Apr 20, 3:25 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN APR 20 2014
TXZ013>015-019-020-202230-
CARSON TX-COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
425 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CARSON...
NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHERN GRAY AND
NORTHERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF LAKE MCCLELLAN...OR 21 MILES
SOUTH OF PAMPA...MOVING EAST AT 35 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... MCLEAN... LELA...
LAKE MCCLELLAN... KELLERVILLE... ALANREED...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 162.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3541 10083 3547 10038 3516 10021 3513 10108
3529 10109
TIME...MOT...LOC 2125Z 261DEG 32KT 3524 10095
CLKSpecial weather statement, Apr 20, 3:31 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT SUN APR 20 2014
OKZ003-TXZ004-005-202215-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
431 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE...
NORTHWESTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES UNTIL 515 PM
CDT...
AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF WOLF CREEK PARK...OR 13 MILES
SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SLAPOUT... WOLF CREEK PARK... DARROUZETT...
BOOKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3614 10063 3627 10083 3673 10033 3662 9999
3658 10000
TIME...MOT...LOC 2131Z 224DEG 41KT 3628 10062
CLKSpecial weather statement, Apr 20, 4:00 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT SUN APR 20 2014
OKZ003-TXZ004-005-009-010-014-015-019-020-202245-
BEAVER OK-COLLINGSWORTH TX-DONLEY TX-GRAY TX-HEMPHILL TX-LIPSCOMB
TX-OCHILTREE TX-ROBERTS TX-WHEELER TX-
500 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH...
WHEELER...EASTERN ROBERTS...EASTERN OCHILTREE...LIPSCOMB...
HEMPHILL...GRAY...EXTREME NORTHEASTERN DONLEY AND SOUTHEASTERN BEAVER
COUNTIES UNTIL 545 PM CDT...
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
BOOKER TO 6 MILES NORTH OF LAKE MCCLELLAN...MOVING EAST AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... MIAMI... LIPSCOMB...
CANADIAN... SLAPOUT... GATE...
ELMWOOD... WOLF CREEK PARK... WHEELER...
TWITTY... NEW MOBEETIE... MCLEAN...
LORA... LELA... LEFORS...
LAKE MCCLELLAN... LAKE MARVIN... KELLERVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 131 AND 176.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3522 10099 3657 10068 3689 10000 3508 9999
TIME...MOT...LOC 2200Z 277DEG 18KT 3647 10056 3530 10086
CLK
Hail, Beaver
- When
- April 20, 4:40 PM CST to 4:41 PM CST
- Where
- Beaver County, 3.4 mi ENE of Clear Lake to 4.13 mi E of Clear Lake
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.690, -100.210
An embedded storm within a larger cluster of storms collapsed as it moved near the town of Slapout (Beaver County). The Emergency Manager reported penny size hail (0.75 inch) 7 miles northwest of the town of Slapout. After producing this hail the storm continued to weaken as it moved into western Oklahoma.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, April 20, 20141 death · 1 injured · 1 event
- Tornado and Hail in Texas, April 20, 2014$1.1 million · EF0 · 7 events
- Hail in Texas, April 20, 2014$5,000 · 2 in hail · 7 events
- Hail in Oklahoma, April 20, 20142 in hail · 5 events
- High Wind in Colorado, April 20, 201455 kt wind · 3 events
- Tornadoes in Kansas, April 20, 2014EF0 · 2 events
- Hail in Texas, April 20, 20141 in hail · 2 events
- Dense Fog in Texas, April 20 to 21, 20142 events
- High Surf in Florida, April 20, 20141 event
- Hail in Kansas, April 20, 20141 in hail · 1 event
- Hail in Iowa, April 20, 20140.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515695.